Hail, Campbell
- When
- June 12, 3:50 PM MST
- Where
- Campbell County, 1 mi E of Weston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.633, -105.317
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 12, 1:50 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT THU JUN 12 2003 MAIN FORECAST DILEMMA WILL REVOLVE AROUND CHANCES...TIMING AND LOCATION OF SHOWERS AND STORMS OVER THE NEXT SEVERAL DAYS. ETA...GFS...AND CANADIAN ALL A BIT DIFFERENT WITH TIMING AND LOCATION OF SHRTWV ENERGY AS FAST WEST TO SOUTHWEST FLOW ALOFT CONTINUES TO PUSH WEAK DISTURBANCES ACROSS THE REGION. HAVE DECIDED TO FOLLOW CLOSER TO ETA IN THE SHORT TERM WITH ITS BETTER TRENDS THE LAST FEW DAYS. TEMPS WILL GENERALLY BE NEAR TO SLIGHT ABOVE NORMAL INTO NEXT WEEK. WIDELY SCT CONVECTION FIRING OVER THE HILLS AND OFF THE BIG HORNS THIS AFT...AS WEAK SHRTWV ENERGY CROSSES NORTHERN WY. EXPECT STORMS TO CONTINUE INTO THE EVENING HOURS. WITH ADEQUATE SHEAR AND CAPES NEAR 1000 J/KG LATE THIS AFT...ISOLATED SEVERE STORMS MAY CONTINUE TO FORM ACROSS NORTHEAST WY AND THE HILLS AREA. FOR FRI AFT AND EVE...ANOTHER WAVE...OVER SW ID/N NV NOW...WILL MOVE ACROSS THE REGION AND BRING ANOTHER ROUND OF STORMS. SLIGHT RISK FOR SEVERE STORMS CAN BE EXPECTED AGAIN ACROSS NORTHEAST WY AND FAR WESTERN SD...WHERE INSTABILITY AND SHEAR WILL BE STRONGEST. CHANCES FOR MAINLY AFT AND EVE STORMS WILL CONTINUE THRU THE WEEKEND... PRIMARILY ACROSS NORTHEAST WY AND FAR WESTERN SD. MORE WIDESPREAD ACTIVITY ACROSS THE CWA IS EXPECTED BY THE MIDDLE OF NEXT WEEK AS WEAK RIDGING BREAKS DOWN OVER THE UPPER MIDWEST...ALLOWING STORMS TO DEVELOP FURTHER TO THE EAST. .UNR...NONE. ST
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING FROM NORTHEASTERN WYOMING INTO SOUTHWESTERN SOUTH DAKOTA. AS THE ATMOSPHERE BECOMES MORE UNSTABLE THIS AFTERNOON...SOME THUNDERSTORMS WILL DEVELOP FROM NORTHEASTERN WYOMING THROUGH SOUTHWESTERN SOUTH DAKOTA...GENERALLY SOUTH OF INTERSTATE 90. SOME OF THE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT BEING HAIL LARGER THAN 3/4 INCH AND WIND GUSTS GREATER THAN 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...ESPECIALLY OVER THE HIGHER TERRAIN OF NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS NORTHEASTERN WYOMING...THE BLACK HILLS...AND SOUTHWESTERN SOUTH DAKOTA. JOHNSON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
207 PM MDT THU JUN 12 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM 15 SW RAPID CITY SD .88 INCH HAIL
06/12/03 PENNINGTON REPORTED BY PUBLIC AT
SHERIDAN LAKE CAMPGROUND.
0145 PM 3 S ROCKERVILLE SD .75 INCH HAIL
06/12/03 PENNINGTON REPORTED BY PUBLIC.
0150 PM 6 S RAPID CITY SD .75 INCH HAIL
06/12/03 PENNINGTON REPORTED BY PUBLIC.
0155 PM ROCKERVILLE SD 1 INCH HAIL
06/12/03 PENNINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0206 PM 6 S RAPID CITY SD 1 INCH HAIL
06/12/03 PENNINGTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
217 PM MDT THU JUN 12 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM ROCKERVILLE SD .75 INCH HAIL
06/12/03 PENNINGTON FIRE DEPARTMENT
REPORTED HAIL 1 INCH
DEEP ON GROUND.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364831.